Anti-cancer Gardasil drug causes illness, study shows

Daily Telegraph.com

August 20, 2009

ANTI-CANCER drug Gardasil, which has been given to millions of Australians, has caused fainting, nausea, dizziness and blood clots among thousands of US women, a major study has found.

A safety review published in the latest Journal Of The American Medical Association said 12,424 Gardasil vaccine recipients in America had suffered a number of side effects and even death since June 2006.

Of those recorded cases, the study found 772 were considered serious and 1900 involved fainting.

But Australian doctors have warned women not to panic, with the number of reactions still low compared with the millions who receive the vaccine each year.

Invented by Australian scientist Professor Ian Frazer, Gardasil protects against two strains of the human papillomavirus (HPV) that cause 70 per cent of recorded cervical cancer cases.

Since the vaccination program for females aged between 12 and 26 was rolled out two years ago, more than five million doses have been distributed in Australia.

Women are given three shots but some have reported side effects including nausea, temporary blindness and paralysis.

In Australia, there have been 1304 adverse reactions reported.

MORE…

PG

Author: Leslie Carol Botha

Author, publisher, radio talk show host and internationally recognized expert on women's hormone cycles. Social/political activist on Gardasil the HPV vaccine for adolescent girls. Co-author of "Understanding Your Mood, Mind and Hormone Cycle." Honorary advisory board member for the Foundation for the Study of Cycles and member of the Society for Menstrual Cycle Research.